Cancer Home > Zortress Overdose
It is not known what to expect if someone takes too much Zortress (everolimus). In one case involving a child overdosing on this drug, no serious problems were reported. The specific effects will depend on how much was taken and whether it was combined with other drugs. Treating this type of overdose may involve pumping the stomach, administering activated charcoal, or providing supportive care.
Can You Take Too Much Zortress?Zortress® (everolimus) is a prescription medication approved to prevent transplant rejection in certain people after a kidney or liver transplant. It is used in combination with other medications.
Effects of an OverdoseThere is little information available about an overdose with Zortress. In a single case report, a child took an overdose of everolimus (the active ingredient in Zortress) and did not experience any problems. In this case, the child ingested 1.5 mg of everolimus, which is equal to the usual adult starting dose of Zortress.
Treatment Options for a Zortress OverdoseThe treatment for a Zortress overdose may vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of drug absorbed into the bloodstream. Dialysis is not expected to help remove Zortress from the body.
- Fluids through an intravenous line (IV), if necessary
- Close monitoring of the heart, kidneys, and liver
- Monitoring of vital signs.